Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Martin Golubitsky and Ian Stewart
Title: The symmetry perspective: From equilibrium to chaos in phase space and physical space
Additional book information: Birkhäuser Verlag, Basel, Boston and Berlin, 2003, xvii + 325 pp., ISBN 3-7643-2171-7, 44.94 euros, CHF 68, softcover; ISBN 3-7643-6609-5, 75 euros, CHF 113, hardcover

References [Enhancements On Off] (What's this?)

  • 1. Dynamical systems. V, Encyclopaedia of Mathematical Sciences, vol. 5, Springer-Verlag, Berlin, 1994. Bifurcation theory and catastrophe theory; A translation of Current problems in mathematics. Fundamental directions. Vol. 5 (Russian), Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1986 [ MR0895652 (89a:58088)]; Translation by N. D. Kazarinoff. MR 1287421
  • 2. Martin Golubitsky and David G. Schaeffer, Singularities and groups in bifurcation theory. Vol. I, Applied Mathematical Sciences, vol. 51, Springer-Verlag, New York, 1985. MR 771477
  • 3. Martin Golubitsky, Ian Stewart, and David G. Schaeffer, Singularities and groups in bifurcation theory. Vol. II, Applied Mathematical Sciences, vol. 69, Springer-Verlag, New York, 1988. MR 950168
  • 4. John Guckenheimer and Philip Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1983. MR 709768
  • 5. J. D. Murray, Mathematical biology, Biomathematics, vol. 19, Springer-Verlag, Berlin, 1989. MR 1007836
  • 6. Michael C. Reed, Why is mathematical biology so hard?, Notices Amer. Math. Soc. 51 (2004), no. 3, 338–342. MR 2034240
  • 7. G. Bard Ermentrout, Review of Sync: The emerging science of spontaneous order [Hyperion Press, New York, 2003] by Steve Strogatz, Notices Amer. Math. Soc. 51 (2004), no. 3, 312–319. MR 2034238

Review Information:

Reviewer: Peter Ashwin
Affiliation: University of Exeter
Email: P.Ashwin@ex.ac.uk
Journal: Bull. Amer. Math. Soc. 42 (2005), 99-103
Published electronically: October 4, 2004
Review copyright: © Copyright 2004 American Mathematical Society